MAUDE Adverse Event Report: ARTHROCARE CORP. WEREWOLF RF 20000 CONTROLLER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. WEREWOLF RF 20000 CONTROLLER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72290105
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(6).
 
Event or Problem Description
It was reported that during a rotator procedure, the werewolf rf 20000 controller made a loud noise, blew up sparks out of the rear of the machine where the fan is, and powered off.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A visual inspection observed the warranty seal is broken.A functional evaluation revealed no issues.The unit was opened and found no burn marks or signs of sparks.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.

Brand Name
WEREWOLF RF 20000 CONTROLLER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key12443819
Report Number3006524618-2021-00902
Device Sequence Number19660214
Product Code GEI
UDI-Device Identifier00885556624890
UDI-Public00885556624890
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162074
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72290105
Device Catalogue Number72290105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2021
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1